Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 166, NWS Paducah, KY

June 14, 2000Massac County, Illinois; McCracken County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Jun 14, 2000, 6:36 PM CDT for Massac County, Illinois; McCracken County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 2000, 6:36 PM CDT (23:36 UTC)
Expired
Jun 14, 2000, 7:00 PM CDT
In force
24 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Massac County, IL, McCracken County, KY

The radar

The Paducah radar (KPAH), 9 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 592 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
592 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 142339
SVRPAH
ILC127-KYC145-150000-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
636 PM CDT WED JUN 14 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MASSAC COUNTY IN SOUTHERN ILLINOIS
  POPE COUNTY IN SOUTHERN ILLINOIS
  GRAVES COUNTY IN WESTERN KENTUCKY
  MCCRACKEN COUNTY IN WESTERN KENTUCKY

* UNTIL 700 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER HENDRON...OR ABOUT 4 MILES SOUTHWEST OF   
HENDRON...MOVING NORTHEAST AT 20 MPH. GUSTS TO 55 MPH WERE NOTED AT 
THE NATIONAL WEATHER SERVICE OFFICE AT 633 PM.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER PADUCAH AT 640 PM CDT
  NEAR WOODLAWN-OAKDALE AND AT 645 PM CDT
  4 MILES SOUTHEAST OF BROOKPORT AT 650 PM CDT

THIS LINE OF STORMS HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS 
AND TORRENTIAL cRAINFALL. MOVE INDOORS AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 1:00 PM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, Jun 14, 1:00 PM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
100 PM CDT WED JUN 14 2000

LATEST REGIONAL 88D LOOP SHOWS SCATTERED SHOWERS AND THUNDERSTORMS
BREAKING OUT OVER ENTIRE CWA...SPC MONITORING FOR PSBL WW OVER IL
AND IN ATTM. ONGOING CONVECTION IS IN RESPONSE TO OUTFLOW BOUNDARIES
FROM EARLIER STORMS. 18Z SFC WIND ANALYSIS SHOWS FRONT EXTENDING
FROM SOUTHERN MINNESOTA INTO CENTRAL TEXAS. MODELS TRY TO KEEP THIS
BOUNDARY WELL WEST OF FA. WITH MAIN FRONTAL BOUNDARY EXPECTED TO
REMAIN WEST AGREE WITH SPC CONFERENCE CALL THAT MOST CONVECTION IN
PAH CWA WILL REMAIN UNORGANIZED...HOWEVER ISOLATED SEVERE...MAINLY
WINDS...PSBLE WITH UNSTABLE ATMOSPHERE. FREEZING LEVEL VERY
HIGH...AROUND 14K FEET...LARGE HAIL NOT THE MOST LIKELY SEVERE
CULPRIT. IN ADDITION...SOME SPEED SHEAR NOTED IN BNA 12Z SOUNDING
HOWEVER THE SOUNDING WAS UNI-DIRECTIONAL THUS NOT THE MOST FAVORABLE
ENVIRONMENT FOR TORNADIC CELLS.

12Z/WED MODEL RUNS AGREE BEST PRECIP ACTIVITY SHOULD BE THIS EVENING
WHICH GOES ALONG WITH BEST DIURNAL INSTABILITY. THEREFORE WILL
INCLUDE SCATTERED IN TONIGHT ZONE. MAY BE ABLE TO USE JUST EVENING
WORDING IN SEMO AND PARTS OF SIL...WILL MONITOR AND MAKE CALL CLOSER
TO PRESS TIME. WINDS NEVER REALLY GO NORTH THROUGH 60 HOUR VIA ETA
OR 72 HR VIA AVN. FEEL THIS IS RSNBLE SINCE UPPER LEVEL SHORT WAVE
ROTATES THROUGH LONG WAVE TROUGH AND LIFTS NORTH OF THE FA. THUS...
FLOW BECOMES MORE ZONAL AFTER 24 HOURS IN RESPONSE TO UPPER LEVEL
RIDGE BUILDING OVER THE SE US. IN ADDITION...MOS GUIDANCE KEEPS
TEMPS AND DEW POINTS HIGH THROUGHOUT THE RUN...THUS NO REAL CHANGE
IN AIR MASS. ANOTHER SHORT WAVE DEVELOPS AND APPROACHES THE AREA
THIS WEEKEND WITH MRF ADVERTISING FROPA ON SUNDAY. GOING FCST
ADDRESSES THIS WELL AND SEE NO CHANGES TO THE AFOREMENTIONED
PARAMETERS.

WITH NO REAL CHANGE IN AIR MASS SEE LITTLE CHANGE IN HIGHS AND LOWS
OTHER THAN CONVECTION INFLUENCES AND AN INCREASE IN CLOUDS.

.PAH...NONE.

HOOPER

In the hours before

Special weather statement, Jun 14, 6:21 PM CDT, 15 minutes before
KYZ001>006-142350-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
621 PM CDT WED JUN 14 2000

...BRIEF GUSTY WINDS AND LOCALLY HEAVY RAIN LIKELY WITH STORMS
MOVING ACROSS EXTREME WESTERN KENTUCKY...

AT 615 PM...THE LEADING EDGE OF A LINE OF THUNDERSTORMS STRETCHED
FROM LA CENTER...TO JUST EAST OF BARDWELL AND CLINTON KENTUCKY...
MOVING NORTHEAST BETWEEN 40 AND 45 MPH.

THE HEAVIEST RAINFALL CAN BE EXPECTED ACROSS CARLISLE COUNTY INTO
SOUTHERN MCCRACKEN COUNTY...WITH THE POTENTIAL FOR SMALL HAIL.

THESE STORMS WILL LIKELY PRODUCE LOCAL WIND GUSTS NEAR 40 MPH...
ALONG WITH RAINFALL AMOUNTS BETWEEN ONE HALF TO ONE INCH AN HOUR.

YOU SHOULD SECURE OR BRING IN LOOSE OBJECTS...SUCH AS LAWN
FURNITURE...BEFORE THESE STORMS REACH YOUR AREA.

THESE STORMS SHOULD REACH NEAR WEST PADUCAH...MAYFIELD...WINGO AND
FULTON BY 645 PM.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 6:46 PM CDTSevere Thunderstorm WarningPAHGraves29 min
Jun 14, 6:59 PM CDTSevere Thunderstorm WarningPAHLivingston21 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.